# SDR ASAA2020010631784

- Difficulty date: January 3, 2020
- Submitted: January 7, 2020
- Operation: Air carrier
- Aircraft: N570AS
- Make and model: Boeing 737890
- Aircraft serial: 35185
- Aircraft time: 48,828 hours, 14,476 cycles
- System (JASC): 3442 · Weather Radar System
- Part: Unknown
- Condition: Malfunctioned
- Location: Weather Radar
- Part time: 13,001 hours, 4,281 cycles
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

BOTH NAV DISPLAY SHOW PHANTOM RADAR RETURNS AT THE 10:00 AND 02:00 O'CLOCK POSITION. THE PHANTOM DISPLAYS INCREASE IN SIZE AS THE MILEAGE SCALE IS REDUCED. THE PHANTOM DISPLAY SHOWS UP BOTH IN THE AUTO AND MANUAL MODE. THE PHANTOM DISPLAYS FADE AWAY IN THE MANUAL MODE AS THE TILT IS INCREASED AT AND ABOVE +5 DEGREES. (SEA MNT + DISPATCH NOTIFIED VIA ACARS AT 23:14Z). GROUNDED - YES. PERFORMED CDS & DEU BITE TESTS, NO FAULTS FOUND. COULD NOT REPLICATE FAULT WITH AIRCRAFT IN HANGAR, WEATHER RADAR PASSES OPERATIONAL CHECK. AS PRECAUTION, REMOVED AND REPLACED WEATHER RADAR RECEIVER TRANSMITTER REF B737-800 AMM TASK 34-43-41-400-801. PERFORMED WXR SYSTEM OPERATIONAL TEST REF AMM TASK 34-43-00-710-802-001. OP CHECKS GOOD. ETOPS GROUND VERIFICATION SUCCESSFUL.
